Colorado, 2006

Damaging Wind in Colorado, June 3, 2006

June 3, 2006 · NWS GLD · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 3, 12:13 PM MST, 47 minutes earlier.

Area forecast discussion, Jun 3, 12:13 PM MST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
113 PM MDT SAT JUN 3 2006

.DISCUSSION...LATEST RADAR INDICATES A COUPLE OF THUNDERSTORMS
NEAR KGLD NEAR THE DRYLINE. MORE DEVELOPMENT IS LIKELY ACROSS THE
WESTERN THIRD OF THE CWA SO HAVE UPDATED ZONES FOR THIS AFTERNOON.
OTHERWISE NO OTHER CHANGES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

FS
Hazardous weather outlook, Jun 3, 9:55 AM MST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1055 AM MDT SAT JUN 3 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041415-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1055 AM CDT SAT JUN 3 2006 /400 AM MDT SAT JUN 3 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A DRY LINE WILL MOVE ACROSS EASTERN COLORADO AND WESTERN KANSAS
THIS AFTERNOON. MEANWHILE...A WEAK TROUGH WILL MOVE FROM WESTERN
NEBRASKA TO CENTRAL KANSAS THIS EVENING. WIDELY SCATTERED
THUNDERSTORMS WILL FORM THIS EVENING OVER WESTERN NEBRASKA...AND
THEN MOVE SOUTH INTO NORTH CENTRAL KANSAS. A FEW STORMS MAY BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WIND EAST OF A LINE FROM TRENTON
NEBRASKA TO HOXIE KANSAS.

THE RANGELAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH CATEGORY
TODAY ACROSS NORTHWEST KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE TRI-STATE AREA
TUESDAY EVENING...AND AGAIN WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT. THE BEST CHANCE OF SEVERE WEATHER WILL BE TUESDAY EVENING
ACROSS EASTERN COLORADO AND SOUTHWEST NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MENTZER/FS

The radar

The Goodland radar (KGLD), 83 km away, was scanning. The volume nearest the first event began at 20:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cheyenne

When
June 3, 1:00 PM MST
Where
Cheyenne County, Cheyenne Wells
Measured
62 kt (71 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
38.817, -102.350

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517873.